Nebraska, 2007Winter Storm in Nebraska, January 14 to 15, 2007
January 14 to 15, 2007 · NWS FSD · 2 events in 2 counties and zones
Snow, primarily associated with low pressure aloft, produced heavy accumulations over extreme northeast Nebraska. The snow fell from the afternoon of January 14th into the predawn hours of January 15th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow, primarily associated with low pressure aloft, produced heavy accumulations over extreme northeast Nebraska. The snow fell from the afternoon of January 14th into the predawn hours of January 15th. Increasing northwest winds and falling temperatures caused wind chills to approach dangerous levels near the end of the event. The winds also caused a few areas of blowing and drifting snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jan 14, 4:15 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 14, 4:15 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
415 AM CST SUN JAN 14 2007
.DISCUSSION...
WELL THE MODELS HAVE FLIP/FLOPPED BIG TIME WITH STRONG UPR LVL
WAVE DVLPG IN COLORADO THIS MRNG GETTING KICKED OUT TO THE NE AS
UNDERFCST KICKER MOVES SWD THRU WRN U.S. SYSTEM WILL TAP INTO STG
SW TO NE MID LVL BOUNDARY AND MAXIMIZE AVBL MOISTURE WITH DVLPG
INFLOW FM ESE BTWN 850 AND 700MB. FOR NOW WENT WITH HEAVIEST AMOUNTS
OF SNOW IN ERN CWA WITH LIT WARMER AIR MASS AND AVBL MOISTURE...
BUT BASICALLY ANYWHERE ALG AND SE OF LN FM BKX TO PICKSTOWN SD HAS
THREAT OF CLOSE TO 6 INCHES. SO HAVE WINTER STORM WATCH IN ERN PTNS
OF SW MN AND NW IA FOR TNGT WITH SNOW ADVYS ELSEWHERE THRU SERN TWO
THIRDS OF CWA. LATER SHIFTS WILL HAVE TO MONITOR TO PUSH BACK
HEAVIER SNOW FURTHER NW INTO COLD AIR AS SNOW WILL BE VERY
EFFICIENT. NNWLY WINDS WILL PICK UP TO 15 TO 25 MPH MOST AREAS
TNGT...SO JUST WENT AREAS OF BLWG SNOW FOR NOW. PREV FCST TEMPS IN
THE BALLPARK...BUT LWRD SOME WITH EXPCD NEW SNOW COVER FOR MON THRU
TUE. NO TIME TO MESS WITH EXTD...BUT VARIOUS MODELS SHOW SOME
POTENTIAL FOR QUASI ACTIVE PATTERN.
&&
.AVIATION...
UNTIL SIGNIFICANT SNOW STARTS TO MOVE INTO AREA AFTER 18Z OR
SO...AVIATION CONCERNS WILL BE LIMITED TO A FEW AREAS OF CIGS 15
HUNDRED TO 3 THSD FEET AGL FROM AROUND MWM TO FSD TO PKS AND S.
BANND OF VERY LGHT SNOW CUD NICK THE VSBY BRIEFLY DOWN TO 5 MILES
SOMEWHERE BUT LITTLE SUPPORT FOR FURTHER REDUCTIONS. FROM 18Z TO 00Z
WE SHOULD SEE STEADY LOWERING TO VSBYS BLO 3 MILES IN SNOW OVER MOST
OF AREA AND THIS WILL CONT WELL AFTER 00Z...PROBABLY IMPROVING
SIGNIFICANTLY 06Z TO 12Z MON. THIS SHOULD BECME WIDESPREAD OVER MOST
OF FCST AREA BY 00Z THOUGH THE NWRN CORNER INCLUDING HON COULD
ESCAPE MUCH OF THIS. WHILE CIGS SHOULD BE MOSTLY 1 TO 2 THSD FEET
DURNG SNOW...THE HEAVIEST SNOW COULD SEE A LOWERING TO BLO 1 THSD
FEET. WILL PRBLY GO WITH THIS IDEA IN 12Z TAFS AT LEAST AT FSD AND
SUX.
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH TNGT ZONES 002-003-013-014-021-022
SNOW ADVY LATE THIS AFTN INTO TNGT WRN PTNS OF AREA
MN...WINTER STORM WATCH TNGT ZONES 080-081-089-090
SNOW ADVY LATE THIS AFTN AND TNGT WRN PTNS OF AREA
NE...SNOW ADVY 2 PM TO 2 AM
SD...SNOW ADVY THIS AFTN INTO TNGT ALG AND SE OF LN FM BKX TO PKS
&&
RYRHOLM/WILLIAMSHazardous weather outlook, Jan 14, 4:47 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0447 AM CST SUN JAN 14 2007
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0447 AM CST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER...
AREAS OF LIGHT SNOW AND FLURRIES WILL INCREASE DURING THE
MORNING...WITH MOST AREAS SEEING LESS THAN A HALF INCH OF SNOW.
HOWEVER...SIGNIFICANT SNOW WILL DEVELOP ALONG THE MISSOURI VALLEY
FROM NEAR CHAMBERLAIN TO SIOUX CITY BY LATE MORNING...THEN SPREAD
RAPIDLY NORTHEAST OVER MOST OF THE AREA THIS AFTERNOON AND THIS
EVENING. TOTAL SNOWFALL AMOUNTS THROUGH TONIGHT SHOULD RANGE FROM
NEAR 7 INCHES EAST OF A LINE FROM WORTHINGTON MINNESOTA TO
CHEROKEE IOWA TO 4 TO 6 INCHES TO THE WEST AND NORTH AS FAR AS
BROOKINGS AND PICKSTOWN SOUTH DAKOTA...INCLUDING SIOUX FALLS. THE
SNOW WILL END FROM WEST TO EAST OVER THE AREA LATER TONIGHT AND
EARLY MONDAY. NORTH TO NORTHWEST WINDS WILL PICK UP TO 15 TO 25
MPH CAUSING AREAS OF BLOWING SNOW TONIGHT. WIND CHILLS SHOULD
ALSO DROP TO 15 BELOW TO 25 BELOW ZERO LATER TONIGHT INTO MONDAY
MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Winter Storm, Dakota
- When
- January 14, 10:00 AM CST to January 15, 3:00 AM CST
- Where
- Dakota forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.391, -96.564 (the zone’s center; the record gives no point)
Snow accumulated 5 to 8 inches. Increasing northwest winds during the event caused wind chills to approach 20 below zero as the snow was ending. The winds also caused a few areas of blowing and drifting snow.
Winter Storm, Dixon
- When
- January 14, 10:00 AM CST to January 15, 3:00 AM CST
- Where
- Dixon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.493, -96.868 (the zone’s center; the record gives no point)
Snow accumulated 5 to 8 inches. Increasing northwest winds during the event caused wind chills to approach 20 below zero as the snow was ending. The winds also caused a few areas of blowing and drifting snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in New York, January 14 to 15, 20073 deaths · 14 events
- Winter Storm in Iowa, January 14 to 15, 20072 deaths · 3 injured · 11 events
- Winter Weather in New York, January 14, 20071 death · 21 events
- Frost and Freeze in California, January 14 to 15, 2007$26 million · 3 events
- Ice Storm and Heavy Snow in Michigan, January 14 to 15, 2007$2.0 million · 14 events
- Winter Storm in New York, January 14 to 15, 2007$600,000 · 6 events
- Winter Storm in Michigan, January 14 to 15, 2007$325,000 · 15 events
- Lake-Effect Snow in Michigan, January 14 to 15, 20075 injured · 4 events
- Flash Flood in Arkansas, January 14, 2007$53,000 · 1 event
- Flooding in Indiana, January 14 to 19, 2007$30,000 · 5 events
- Winter Weather in Wisconsin, January 14 to 15, 200720 events
- Cold in Texas, January 14 to 15, 200719 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11470, 11471.